Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 274, NWS Goodland, KS

August 25, 2008Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Aug 25, 2008, 9:57 PM MDT for Yuma County, Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2008, 9:57 PM MDT (03:57 UTC)
Expired
Aug 25, 2008, 11:00 PM MDT
In force
63 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon

County Yuma County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
2749 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:14 PM MDT, 6 hours 43 minutes earlier.

Area forecast discussion, Aug 25, 3:14 PM MDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
314 PM MDT MON AUG 25 2008

.DISCUSSION...A SERIES OF MID LEVEL IMPULSES WILL MOVE SOUTHEAST
ACROSS THE REGION THROUGH EARLY WEDNESDAY KEEPING PRECIPITATION
CHANCES ALIVE INTO MID WEEK. PATTERN LOOKS DRIER AFTER THAT...BUT
ONE COMPLICATING FACTOR WILL BE THE FINAL TRAJECTORY OF MID AND
HIGH LEVEL MOISTURE FROM TROPICAL STORM JULIO ALONG THE BAJA
COAST. IF THAT WORKS ITS WAY INTO THE CENTRAL ROCKIES/HIGH
PLAINS...PRECIPITATION POTENTIAL WILL BE HIGHER THAN CURRENTLY
INDICATED IN THE GRIDS.

FOR TONIGHT...CONVECTION CURRENTLY DEVELOPING ALONG THE I-25
CORRIDOR WILL SUSTAIN ITSELF INTO THE EVENING HOURS AS IT MOVES
INTO NORTHEAST COLORADO THIS EVENING. EVEN THOUGH WINDS ALOFT OF 15 KTS
ARE FAIRLY WEAK...LOW LEVEL MOISTURE IS DECENT AND LOW LEVEL
UPSLOPE FLOW PREVAILS...SO SOME STORMS WILL LIKELY MAKE IT INTO
WESTERN KANSAS/SW NEBRASKA DURING THE OVERNIGHT HOURS. UPPER
TROUGH OVER NEBRASKA MAY ALSO ASSIST IN GENERATING SCATTERED
THUNDERSTORMS OVERNIGHT. MAIN IMPACT WILL BE HEAVY RAINFALL WITH
PRECIPITABLE WATER VALUES OVER ONE INCH.

LATEST GUIDANCE SHOWS SURFACE COLD FRONT IS STILL FORECAST TO MOVE
THROUGH THE AREA LATE TUESDAY NIGHT-WEDNESDAY MORNING WHICH WILL
AID IN THUNDERSTORM DEVELOPMENT AT THAT TIME...FOLLOWED BY BREEZY
CONDITIONS AND BRIEFLY COOLER TEMPERATURES WEDNESDAY.

IN THE EXTENDED PERIODS...FAIRLY SEASONAL TEMPERATURES WILL
CONTINUE AS THE UPPER PATTERN BECOMES MORE ZONAL WITH A TENDENCY
FOR RIDGING OVER THE WEEKEND.

&&

.AVIATION...SCATTERED MVFR THUNDERSTORMS ARE FORECAST IN THE
00-06Z TIMEFRAME AT BOTH TERMINALS. AFTER 10Z IFR CEILINGS ARE
FORECAST IN WEAK UPSLOPE FLOW.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Aug 25, 10:46 AM MDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1046 AM MDT MON AUG 25 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261530-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1046 AM MDT MON AUG 25 2008 /1146 AM CDT MON AUG 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EASTERN COLORADO
LATE THIS AFTERNOON AND THE REST OF THE TRI-STATE AREA TONIGHT.
WHILE SEVERE WEATHER IS NOT ANTICIPATED...STRONGER STORMS WILL BE
CAPABLE OF GUSTY WINDS AND MODERATE TO HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH
WEDNESDAY. AT THIS TIME...WIDESPREAD SEVERE WEATHER DOES NOT
APPEAR LIKELY BUT SOME LOCATIONS COULD RECEIVE LOCALLY HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

FS

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 11:02 PM MDTFlash Flood WarningGLDYuma3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.